Alert archive / Virginia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 124, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 16, 2005, 2:58 PM EDT for Franklin County, Virginia. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2005, 2:58 PM EDT (18:58 UTC)
- Expired
- Aug 16, 2005, 3:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
County Franklin County, VA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 3:15 PM EDT | HAIL 0.75 | Burnt Chimney, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 16, 1:30 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.0 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1568 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 161858
SVRRNK
VAC067-161945-
/O.NEW.KRNK.SV.W.0124.050816T1858Z-050816T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
258 PM EDT TUE AUG 16 2005
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA
* UNTIL 345 PM EDT
* AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
BURNT CHIMNEY...OR ABOUT 5 MILES EAST OF BOONES MILL...AND MOVING
EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
BURNT CHIMNEY...
PENHOOK...
SMITH MOUNTAIN LAKE...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3719 7989 3703 7997 3697 7990 3697 7962
3707 7963 3715 7970
$$
WP2 follow-up statements
000
WWUS51 KRNK 161916
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
314 PM EDT TUE AUG 16 2005
VAC067-161945-
/O.CON.KRNK.SV.W.0124.000000T0000Z-050816T1945Z/
FRANKLIN VA-
314 PM EDT TUE AUG 16 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 345 PM EDT FOR
FRANKLIN COUNTY...
AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR BURNT CHIMNEY...OR ABOUT 8 MILES NORTHEAST OF ROCKY
MOUNT...MOVING EAST AT 15 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BURNT
CHIMNEY...PENHOOK...ROCKY MOUNT AND WIRTZ.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA AND SOUTHEAST WEST VIRGINIA.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4 OR
EMAIL YOUR REPORTS TO RNK.SKYWARN@NOAA.GOV.
LAT...LON 3719 7989 3703 7997 3697 7990 3697 7962
3707 7963 3715 7970
$$
JH000
WWUS51 KRNK 161944
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
343 PM EDT TUE AUG 16 2005
VAC067-161953-
/O.EXP.KRNK.SV.W.0124.000000T0000Z-050816T1945Z/
FRANKLIN VA-
343 PM EDT TUE AUG 16 2005
...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY WILL EXPIRE AT
345 PM EDT...
AT 342 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING WAS MOVING INTO NORTHERN PITTSYLVANIA COUNTY...THUS THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL LAW
ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO
THE NATIONAL WEATHER SERVICE OFFICE IN BLACKSBURG.
STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR
THE LATEST WEATHER INFORMATION. REPORT ANY SEVERE WEATHER OR STORM
RELATED DAMAGE TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO
IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN
BLACKSBURG.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA AND SOUTHEAST WEST VIRGINIA.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4 OR
EMAIL YOUR REPORTS TO RNK.SKYWARN@NOAA.GOV.
LAT...LON 3719 7989 3703 7997 3697 7990 3697 7962
3707 7963 3715 7970
$$
JHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 10:30 AM EDT, 4 hours 28 minutes earlier.
Area forecast discussion, Aug 16, 10:30 AM EDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1030 AM EDT TUE AUG 16 2005 .SHORT TERM (REST OF TODAY)... FRONTAL BNDRY STILL TO THE NORTH OF THE FCST AREA BUT LIKELY TO BE SOME WEAK OUTFLOW BNDRY ACROSS NRN SECTIONS DUE TO EARLY MRNG CONVECTION. OTHERWISE...LOTS OF SUN SHOULD HELP QUICKLY DESTABLIZE ATMOS AHEAD OF MESOSCALE CONVECTIVE VORTEX INDUCED S/WV MVG EASTWARD THRU WRN KY THIS MRNG. THIS S/WV ALSO LIKELY TO INCREASE LOW LVL WINDS A BIT...AND OKX SNDG ALSO SUGGESTS A BIT OF MID LVL DRY AIR...JUST ENUF TO INCREASE WIND POTENTIAL A BIT MORE. MODIFIED RNK SNDG FOR SFC CONDITIONS ALREADY SUGGESTS CAPES OF 2000-2500 AND MODERATE WIND POTENTIAL GIVEN THETA-E LAPSE RATE. OTHER CONSIDERATION IS HIGH PW VALUES AND UNIDIRECTIONAL WRLY FLOW AND WEAK CORFIDI VECTORS...SUGGESTING HEAVY RAINERS...AND SOME POTENTIAL FOR BACKBUILDING ON WRN SLOPES. WILL NOT GO WITH FLASH FLOOD WATCH...BUT MAY ADD SOME WORDS TO HWO SUGGESTING THIS POTENTIAL...AS WELL AS SEVERE POTENTIAL ALREADY MENTIONED...SPS OUT THIS MORNING AND WILL REFRESH BY NOON. AS FAR AS REST OF FCST FOR THIS AFT AND EVE...WILL TWEAK POPS UPWARD TO SPREAD LIKELY UP TO NEAR BLUE RIDGE AND INTO NW NC MTNS...AND LEAVE HIGH CHC FOR EAST...THEN LIKELY EVERYWHERE BY EVE AS MORE ORGANIZED CONVECTION FROM WEST AND NORTH PUSHES THRU. ALSO MADE SOME ADJUSTMENTS TO SKY COVER...SHOWING MORE SUN THIS MORNING...AND THEN QUICKLY INCREASING CLOUDS DURING THE AFT. TEMPS/DEW PTS LOOK PRETTY GOOD...ALTHOUGH IF CU DOESNT BEGIN FORMING QUICKLY HIGHS COULD CLIMB A CUPL DEG ABV FCST. NOT ADJUSTING AT THIS POINT. ZONE UPDATE WILL REMOVE MORNING WORDING AND ALSO ADD MENTION OF LOCALLY HEAVY RAIN. SHOULD HAVE OUT BY 11AM OR SO. FAA TECHNICIANS SCHEDULED TO LOOK INTO COMMS PROBLEM AT DAN TODAY. && .PREVIOUS DISCUSSION... (ISSUED 727 AM EDT TUE AUG 16 2005) AVIATION... SHWRS/TSTMS MVG THROUGH LWB AREA THIS MRNG AS WAVES MOVE ALONF FRONTAL BNDRY JUST TO NORTH OF THE FCST AREA. SOME LIGHT FOG PERSISTS IN A FEW OTHER LOCATIONS. AS FRONTAL BDNRY SLOWLY APPROACHES AND MIDDAY HEATING OCCURS...EXPECT GOOD CHC FOR CONVECTION IN ALL LOCATIONS BY AFT...MAYBE LATER IN AFT FOR THE EAST. TEMPO MVFR CONDITIONS WITH STORMS. AS FRONT SETTLES IN ACROSS REGION OVERNIGHT EXPECT TO SEE LIGHT WINDS BUT LOW CIGS AND VSBYS WITH SOME LIGHT EASTERLY FLOW ON NORTH SIDE OF FRONT...WITH FAIRLY WIDESPREAD IFR CONDITIONS LIKELY FOR MOST OF THE OVERNIGHT HOURS. PREVIOUS DISCUSSION... (ISSUED 341 AM EDT TUE AUG 16 2005) EQUIPMENT STATUS... COMMUNICATION PROBLEM ON FAA SIDE FOR THE DANVILLE OBSERVATION. WE CAN DIAL IN AND DOWNLOAD THE OBSERVATIONS THOUGH. HIGH TEMP FOR KDAN YESTERDAY WAS 96. SHORT TERM (TODAY THROUGH TONIGHT)... LOOKS TO BE AN ACTIVE DAY ACROSS THE FCST AREA. WE REMAIN ON THE SOUTH SIDE OF A QUASI-STATIONARY SFC BOUNDARY THAT RUNS FROM LWX- PKB-STL. AIRMASS SOUTH OF THIS BOUNDARY IS VERY MOIST...AND WILL BECOME UNSTABLE (LI OF M5-M8) THIS AFTERNOON. MCS THAT IS ENTERING WESTERN KY THIS MORNING WILL BE THE KICKER FOR ORGANIZED DEEP CONVECTION THIS AFTERNOON. PER SPC DSCN...WELL-DEVELOPED MCV OVER THE LWR OH VLY WILL TRANSLATE E ACROSS THE TN VLY AND CNTRL APPALACHIANS TUE AFTN. AIR MASS ALONG/S OF THE QUASISTATIONARY FRONT SITUATED FROM SRN OH TO NRN VA WILL AGAIN BECOME UNSTABLE. AS THE MCV APPROACHES...ASSOCIATED TSTMS SHOULD INTENSIFY ACROSS CNTRL KY AND MIDDLE TN BY EARLY AFTN. MAIN BELT OF WLYS WILL REMAIN ACROSS THE GRTLKS REGION WITH MUCH WEAKER FLOW FARTHER S. BUT...GIVEN THE THREAT FOR TSTM ORGANIZATION TIED TO THE MCV AND THE VERY MOIST/UNSTABLE ENVIRONMENT...TSTMS MAY PRODUCE ISOLD DAMAGING WIND GUSTS. HIGHEST CONCENTRATION OF TSTMS SHOULD TRACK ACROSS PARTS OF KY...TN EWD INTO VA AND NRN NC. TIMING OF THIS FEATURE WILL COINCIDE WITH PEAK HEATING...THUS EXPECTING HIGH REFLECTIVITY CENTROIDS WITH POTENTIAL FOR DOWNBURST WINDS. CURRENT THINKING IS THAT MCS WILL TRACK ACROSS ENTIRE FCST AREA DURING THE LATE AFTERNOON OR EVENING (21-03 UTC). RAISED POPS ACCORDINGLY. WILL ISSUE SPS FOR SEVERE THREAT. FOCUS WILL PRIMARILY BE ON THE MCS LATE IN THE DAY...BUT THREAT OF SHRA/TSRA ALSO EXISTS EARLY ON. -SHRA POSSIBLE THIS MORNING ACROSS NRN CWA PER CONFLUENCE OF LOW LEVEL WESTERLY FLOW OVER THE MTNS. EARLY AFTN TSTM DEVELOPMENT ALSO POSSIBLE ALONG BLUE RIDGE PER OROGRAPHIC AND DIFFERENTIAL HEATING INFLUENCES. AS FOR TEMPS TODAY. STILL GOING TO BE A WARM ONE ACROSS SOUTHSIDE VA AND INTO NC. 85H TEMPS ARE STILL NEAR +20 DEG C...SO ANTICIPATE AN AFTERNOON TMAX AROUND 90 THERE. DEWPOINTS ARE AOA 70...SO THE 90 WILL FEEL MORE LIKE 95-100. STICKY...YOU BET. LONG TERM (WEDNESDAY THROUGH MONDAY)... MCS SHOULD KICK SOUTH AND EAST OF THE AREA EARLY WEDNESDAY. THIS WILL HELP DRAG SFC QUASI-STATIONARY BOUNDARY TO THE SOUTH. MODELS SUGGEST BOUNDARY WILL BE FORCED INTO THE CAROLINAS WITH PREDOMINATELY EASTERLY LOW LEVEL FLOW FOR OUR FCST AREA WEDNESDAY. THAT SAID...FEEL LOW LEVEL MOISTURE WILL GET TRAPED ON THE EAST SIDE OF THE MOUTAINS RESULTING IN A MOSTLY CLOUDY AND COOLER DAY. BEYOND WEDNESDAY...FCST A BIT TRICKY. WE WILL BE ON THE NORTH SIDE OF THE QUASI-STATIONARY BOUNDARY. LOW LEVEL FLOW IS FCST TO REMAIN OUT OF THE EAST OR SOUTHEAST...TEMPS WILL BE HIGHLY DEPENDANT ON EXTENT OF CLOUD COVER. ATTM...NOT CONFIDENT ON WHAT WILL EXACTLY TRANSPIRE. A LOT WILL DEPEND ON PROXIMITY OF THE FRONT AT THAT TIME. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && 02
Hazardous weather outlook, Aug 16, 11:00 AM EDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1100 AM EDT TUE AUG 16 2005 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-170845- ASHE-ALLEGHANY-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 1100 AM EDT TUE AUG 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA...CENTRAL VIRGINIA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHEAST WEST VIRGINIA AND NORTH CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS THIS AFTERNOON AND EVENING. IN ADDITION...MANY STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...PARTICULARLY WEST OF THE BLUE RIDGE...SO ISOLATED FLASH FLOODING IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. SK
In the hours before
Special weather statement, Aug 16, 11:06 AM EDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1106 AM EDT TUE AUG 16 2005 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-162115- ASHE-ALLEGHANY-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... DANBURY...EDEN...BOONE...WILKESBORO...YADKINVILLE...TAZEWELL... MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD... BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...NEW CASTLE... CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON... STUART...ROCKY MOUNT...BEDFORD...AMHERST...MARTINSVILLE... DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE... BLUEFIELD...HINTON...UNION...LEWISBURG 1106 AM EDT TUE AUG 16 2005 ...SEVERE WEATHER POSSIBLE TODAY... THERE IS THE POTENTIAL FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING...ACROSS SOUTHEAST WEST VIRGINIA...SOUTHWESTERN VIRGINIA...AND NORTHWEST NORTH CAROLINA. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND SOUTH OF AN APPROACHING FRONT THIS AFTERNOON. THE GREATEST THREAT FROM THESE STORMS WILL BE DAMAGING WINDS. IN ADDITION...SOME STORMS WILL PRODUCE VERY HEAVY RAINFALL...AND LOCALIZED FLASH FLOODING IS ALSO POSSIBLE...MAINLY IN THE MOUNTAINS. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL TELEVISION OR RADIO STATION FOR FURTHER UPDATES. SK
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 1:08 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery, Pulaski, City of Radford | 38 min |
| Aug 16, 1:57 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 34 min |
| Aug 16, 2:27 PM EDT | Severe Thunderstorm Warning | RNK | Bedford | 49 min |
| Aug 16, 3:35 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 28 min |
| Aug 16, 3:50 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt | 40 min |
| Aug 16, 3:50 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt | 40 min |
| Aug 16, 4:12 PM EDT | Severe Thunderstorm Warning | RNK | Amherst | 33 min |
| Aug 16, 4:51 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 39 min |
| Aug 16, 7:04 PM EDT | Severe Thunderstorm Warning | RNK | Franklin | 43 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.